It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-10-2005, 09:15 AM   #1
Junior Member
 
Join Date: Sep 2004
Posts: 18
ohiobuckeye HB User
Smile Switching to Armour cold turkey and poor appetite

Switching to Armour cold turkey and poor appetite I switched to Armour 2 grains cold turkey from taking 137 mgs of Synthroid. I switched on 2/5/05.So far I have been OK but I have noticed that I have no appetite in the morning--zero. I have been a breakfast eater all of my life and I have always been really hungry in the morning but not since starting the Armour. My Boss set an entire tray of doughnuts before us this morning and I could not have cared less. I just have lunch now at noon. Also, I seem pretty hyped in the morning but get tired after lunch. This doesn't seem like a symptom of thyroid...I wonder if it means that I'm actually hypo right now and the two grains of Armour just aren't kicking in yet. I thought that poor appetite was a symptom of hypothyroid. I get my blood work done in March-I guess that I'll just have to wait and see. I am watching myself closely for any signs of hyper. My pulse this morning was 64. It usually is in the high 40's and 50's. I am thinking about starting to take my temperature in the morning. Is this a fairly reliable indicator about thyroid? I am still losing some hair too. Don't get me wrong, I never had a Diana Ross head of hair but hair that resembles that of Rodney Dangerfield at my age makes me anxious. Any thoughts about the appetite?

 
Old 02-11-2005, 06:10 PM   #2
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Switching to Armour cold turkey and poor appetite

Ohio:

Appetite is a huge indicator of thyroid levels. You are probably undermedicated as you suggest. I think you should call your doc and tell him you are thinking you would like to run a test now...since you seem off.

The cold turkey switch is usually a bad idea....since you have no idea now what your blood work looks like, and now...if you find your t4 is getting low, you'll have to re introduce synthetic. It can take weeks for your system to re-absorb it, and for you to feel good. All in all...this is the long way round...and not altogether the nicest thing for you molecules.

Your doc didn't really do a good job here as far as I can see. I think you are going to need to get on him about this.

Good luck!

~S

 
Sponsors Lightbulb
   
Old 02-11-2005, 06:52 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,168
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Switching to Armour cold turkey and poor appetite

I started taking 75 mcgs of Synthroid around June of '03. Within 6 weeks, I was hyper on that dose, and all the while my appetite got poorer and poorer. The dose was reduced to 50 mcgs; the appetite didn't return and I stayed hyper. After another 6 weeks, the Synthroid was stopped altogether, and my appetite returned. I can't say the med killed my appetite or whether the high T levels did.

One month after I quit Synthroid, I started taking 1/2 grain of Armour, gradually increasing to 2 grains today. Never since then have I had the appetite suppression, nor have I been hyper.
This little story of personal experience probably confused you as much as it does me. I suppose what I'm trying to say is that until you get settled on one dose, almost anything might happen.

 
Old 02-11-2005, 08:18 PM   #4
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Switching to Armour cold turkey and poor appetite

Ohio:

When I was on straight t4 the GERD was so terrible, I couldn't get any food down if I wanted. I was constantly burping sour into my mouth. When I saw or smelled food, I wanted to throw up. And....I even though I was barely eating anything, my weight ballooned and the edema was horrific. The doctor thought I looked healthy.

I believe there are physiological reasons why this happens, and they have to do with what is missing in the straight t4 protocal.

Until you start getting close to the right amount of Armour consistently, you will find continuing symptoms. I can tell you that I was on 100 mcg of t4 which made my t4 free lab stick way out and drove my tsh down. Now that I'm doing Armour....I'm doing 2 + 1/4 grains Armour with 37.5 mcg synthetic T4. I feel much better now...even though I still have the chills....and wish them away like crazy.

Are you splitting that Armour dose? The afternoon crash might be alleviated if you did.

~S

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need help switching to Armour talbet0729 Thyroid Disorders 14 03-10-2008 04:21 PM
Switching from Norvasc to Tenormin CoffyDog High & Low Blood Pressure 1 02-04-2008 06:28 PM
Switching from Zocor to Zetia Amanda Love High Cholesterol 7 11-28-2007 05:58 PM
Question for Armour People - Re Process of Switching to Armour sparkles916 Thyroid Disorders 3 06-28-2007 07:04 AM
Anyone had withdrawals when switching from Armour? BethanyF Thyroid Disorders 22 03-24-2006 02:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (617), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 01:02 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!